Quasilinear waves and trapping: Kerr-de Sitter space
Journées équations aux dérivées partielles (2014), article no. 10, 15 p.

In these notes, we will describe recent work on globally solving quasilinear wave equations in the presence of trapped rays, on Kerr-de Sitter space, and obtaining the asymptotic behavior of solutions. For the associated linear problem without trapping, one would consider a global, non-elliptic, Fredholm framework; in the presence of trapping the same framework is available for spaces of growing functions only. In order to solve the quasilinear problem we thus combine these frameworks with the normally hyperbolic trapping results of Dyatlov and a Nash-Moser iteration scheme.

@article{JEDP_2014____A10_0,
     author = {Hintz, Peter and Vasy, Andr\'as},
     title = {Quasilinear waves and trapping: Kerr-de Sitter space},
     journal = {Journ\'ees \'equations aux d\'eriv\'ees partielles},
     publisher = {Groupement de recherche 2434 du CNRS},
     year = {2014},
     doi = {10.5802/jedp.113},
     language = {en},
     url = {http://www.numdam.org/item/JEDP_2014____A10_0}
}
Hintz, Peter; Vasy, András. Quasilinear waves and trapping: Kerr-de Sitter space. Journées équations aux dérivées partielles (2014), article  no. 10, 15 p. doi : 10.5802/jedp.113. http://www.numdam.org/item/JEDP_2014____A10_0/

[1] Andersson, L.; Blue, P. Uniform energy bound and asymptotics for the Maxwell field on a slowly rotating Kerr black hole exterior, Preprint, arXiv:1310.2664 (2013)

[2] Bachelot, A. Gravitational scattering of electromagnetic field by Schwarzschild black-hole, Ann. Inst. H. Poincaré Phys. Théor., Tome 54 (1991) no. 3, pp. 261-320 | Numdam | MR 1122656 | Zbl 0743.53037

[3] Bachelot, A. Scattering of electromagnetic field by de Sitter-Schwarzschild black hole, Nonlinear hyperbolic equations and field theory (Lake Como, 1990), Longman Sci. Tech., Harlow (Pitman Res. Notes Math. Ser.) Tome 253 (1992), pp. 23-35 | MR 1175199 | Zbl 0823.35162

[4] Barreto, A. Sá; Zworski, M. Distribution of resonances for spherical black holes, Math. Res. Lett., Tome 4 (1997) no. 1, pp. 103-121 | MR 1432814 | Zbl 0883.35120

[5] Beals, M.; Reed, M. Microlocal regularity theorems for nonsmooth pseudodifferential operators and applications to nonlinear problems, Trans. Amer. Math. Soc., Tome 285 (1984) no. 1, pp. 159-184 | Article | MR 748836 | Zbl 0562.35093

[6] Blue, P.; Soffer, A. Phase space analysis on some black hole manifolds, J. Funct. Anal., Tome 256 (2009) no. 1, pp. 1-90 | Article | MR 2475417 | Zbl 1158.83007

[7] Bony, J.-F.; Häfner, D. Decay and non-decay of the local energy for the wave equation on the de Sitter-Schwarzschild metric, Comm. Math. Phys., Tome 282 (2008) no. 3, pp. 697-719 | MR 2426141 | Zbl 1159.35007

[8] Carter, B. Global structure of the Kerr family of gravitational fields, Phys. Rev., Tome 174 (1968), pp. 1559-1571 | Zbl 0167.56301

[9] Carter, B. Hamilton-Jacobi and Schrödinger separable solutions of Einstein’s equations, Comm. Math. Phys., Tome 10 (1968), pp. 280-310 | MR 239841 | Zbl 0162.59302

[10] Dafermos, M.; Holzegel, G.; Rodnianski, I. A scattering theory construction of dynamical vacuum black holes, Preprint, arxiv:1306.5364 (2013)

[11] Dafermos, M.; Rodnianski, I. A proof of Price’s law for the collapse of a self-gravitating scalar field, Invent. Math., Tome 162 (2005) no. 2, pp. 381-457 | MR 2199010 | Zbl 1088.83008

[12] Dafermos, M.; Rodnianski, I. The wave equation on Schwarzschild-de Sitter space times, Preprint, arXiv:07092766 (2007)

[13] Dafermos, M.; Rodnianski, I. The red-shift effect and radiation decay on black hole spacetimes, Comm. Pure Appl. Math, Tome 62 (2009), pp. 859-919 | MR 2527808 | Zbl 1169.83008

[14] Dafermos, M.; Rodnianski, I. Decay of solutions of the wave equation on Kerr exterior space-times I-II: The cases of |a|M or axisymmetry, Preprint, arXiv:1010.5132 (2010) | MR 2730803

[15] Dafermos, M.; Rodnianski, I.; Et Al, T. Damour The black hole stability problem for linear scalar perturbations, Proceedings of the Twelfth Marcel Grossmann Meeting on General Relativity, World Scientific, Singapore (2011), pp. 132-189 (arXiv:1010.5137)

[16] Dafermos, M.; Rodnianski, I. Lectures on black holes and linear waves, Evolution equations, Amer. Math. Soc., Providence, RI (Clay Math. Proc.) Tome 17 (2013), pp. 97-205 | MR 3098640

[17] Dafermos, M.; Rodnianski, I.; Shlapentokh-Rothman, Y. Decay for solutions of the wave equation on Kerr exterior spacetimes III: The full subextremal case |a|<M, Preprint, arXiv:1402.7034 (2014)

[18] Donninger, R.; Schlag, W.; Soffer, A. A proof of Price’s law on Schwarzschild black hole manifolds for all angular momenta, Adv. Math., Tome 226 (2011) no. 1, pp. 484-540 | Article | MR 2735767 | Zbl 1205.83041

[19] Dyatlov, S. Exponential energy decay for Kerr–de Sitter black holes beyond event horizons, Math. Res. Lett., Tome 18 (2011) no. 5, pp. 1023-1035 | MR 2875874 | Zbl 1253.83020

[20] Dyatlov, S. Quasi-normal modes and exponential energy decay for the Kerr-de Sitter black hole, Comm. Math. Phys., Tome 306 (2011) no. 1, pp. 119-163 | Article | MR 2819421 | Zbl 1223.83029

[21] Dyatlov, S. Asymptotics of linear waves and resonances with applications to black holes, Preprint, arXiv:1305.1723 (2013)

[22] Dyatlov, S. Resonance projectors and asymptotics for r-normally hyperbolic trapped sets, Preprint, arXiv:1301.5633 (2013)

[23] Dyatlov, S. Spectral gaps for normally hyperbolic trapping, Preprint, arXiv:1403.6401 (2013)

[24] Dyatlov, S.; Zworski, M. Trapping of waves and null geodesics for rotating black holes, Phys. Rev. D, Tome 88 (2013), pp. 084037

[25] Finster, F.; Kamran, N.; Smoller, J.; Yau, S.-T. Decay of solutions of the wave equation in the Kerr geometry, Comm. Math. Phys., Tome 264 (2006) no. 2, pp. 465-503 | Article | MR 2215614 | Zbl 1194.83015

[26] Finster, F.; Kamran, N.; Smoller, J.; Yau, S.-T. Linear waves in the Kerr geometry: a mathematical voyage to black hole physics, Bull. Amer. Math. Soc. (N.S.), Tome 46 (2009) no. 4, pp. 635-659 | Article | MR 2525736 | Zbl 1177.83082

[27] Hintz, P. Global well-posedness of quasilinear wave equations on asymptotically de Sitter spaces, Preprint, arXiv:1311.6859 (2013)

[28] Hintz, P.; Vasy, A. Non-trapping estimates near normally hyperbolic trapping, Preprint, arXiv:1306.4705 (2013)

[29] Hintz, P.; Vasy, A. Semilinear wave equations on asymptotically de Sitter, Kerr-de Sitter and Minkowski spacetimes, Preprint, arXiv:1306.4705 (2013)

[30] Hintz, P.; Vasy, A. Global analysis of quasilinear wave equations on asymptotically Kerr-de Sitter spaces, Preprint, arXiv:1404.1348 (2014)

[31] Hörmander, L. On the existence and the regularity of solutions of linear pseudo-differential equations, Enseignement Math. (2), Tome 17 (1971), pp. 99-163 | MR 331124 | Zbl 0224.35084

[32] Hörmander, L. The analysis of linear partial differential operators, vol. 1-4, Springer-Verlag (1983) | Zbl 0521.35002

[33] Kay, B. S.; Wald, R. M. Linear stability of Schwarzschild under perturbations which are nonvanishing on the bifurcation 2-sphere, Classical Quantum Gravity, Tome 4 (1987) no. 4, pp. 893-898 http://stacks.iop.org/0264-9381/4/893 | MR 895907 | Zbl 0647.53065

[34] Luk, J. The null condition and global existence for nonlinear wave equations on slowly rotating Kerr spacetimes, J. Eur. Math. Soc. (JEMS), Tome 15 (2013) no. 5, pp. 1629-1700 | Article | MR 3082240 | Zbl 1280.35154

[35] Marzuola, J.; Metcalfe, J.; Tataru, D.; Tohaneanu, M. Strichartz estimates on Schwarzschild black hole backgrounds, Comm. Math. Phys., Tome 293 (2010) no. 1, pp. 37-83 | Article | MR 2563798 | Zbl 1202.35327

[36] Melrose, R. B. Transformation of boundary problems, Acta Math., Tome 147 (1981) no. 3-4, pp. 149-236 | MR 639039 | Zbl 0492.58023

[37] Melrose, R. B. The Atiyah-Patodi-Singer index theorem, A K Peters Ltd., Wellesley, MA, Research Notes in Mathematics, Tome 4 (1993), pp. xiv+377 | MR 1348401 | Zbl 0796.58050

[38] Melrose, R. B.; Ikawa, M. Spectral and scattering theory for the Laplacian on asymptotically Euclidian spaces, Marcel Dekker (1994) | MR 1291640 | Zbl 0837.35107

[39] Melrose, R. B.; Barreto, A. Sá; Vasy, A. Asymptotics of solutions of the wave equation on de Sitter-Schwarzschild space, Comm. in PDEs, Tome 39 (2014) no. 3, pp. 512-529 | MR 3169793 | Zbl 1286.35145

[40] Nonnenmacher, S.; Zworski, M. Decay of correlations for normally hyperbolic trapping, Preprint, arXiv:1302.4483 (2013)

[41] Raymond, X. Saint A simple Nash-Moser implicit function theorem, Enseign. Math. (2), Tome 35 (1989) no. 3-4, pp. 217-226 | MR 1039945 | Zbl 0702.58011

[42] Tataru, D. Local decay of waves on asymptotically flat stationary space-times, Amer. J. Math., Tome 135 (2013) no. 2, pp. 361-401 | Article | MR 3038715 | Zbl 1266.83033

[43] Tataru, D.; Tohaneanu, M. A local energy estimate on Kerr black hole backgrounds, Int. Math. Res. Not. IMRN (2011) no. 2, pp. 248-292 | Article | MR 2764864 | Zbl 1209.83028

[44] Tohaneanu, M. Strichartz estimates on Kerr black hole backgrounds, Trans. Amer. Math. Soc., Tome 364 (2012) no. 2, pp. 689-702 | Article | MR 2846348 | Zbl 1234.35275

[45] Vasy, A. Microlocal analysis of asymptotically hyperbolic spaces and high energy resolvent estimates, Cambridge University Press, MSRI Publications, Tome 60 (2012) | MR 3135765

[46] Vasy, A. Microlocal analysis of asymptotically hyperbolic and Kerr-de Sitter spaces, Inventiones Math., Tome 194 (2013), pp. 381-513 (With an appendix by S. Dyatlov) | MR 3117526

[47] Wald, R. M. Note on the stability of the Schwarzschild metric, J. Math. Phys., Tome 20 (1979) no. 6, pp. 1056-1058 | Article | MR 534342

[48] Wunsch, J.; Zworski, M. Resolvent estimates for normally hyperbolic trapped sets, Ann. Henri Poincaré, Tome 12 (2011) no. 7, pp. 1349-1385 | Article | MR 2846671 | Zbl 1228.81170

[49] Yoshida, S.; Uchikata, N.; Futamase, T. Quasinormal modes of Kerr-de Sitter black holes, Phys. Rev. D, Tome 81 (2010) no. 4, pp. 044005, 14 | Article | MR 2659359